Alert archive / Alabama / Special Weather Statements in 2017

Special Weather Statement, NWS Mobile, AL

February 7, 2017Wilcox County, Alabama

NWS Mobile, AL issued this special weather statement at Feb 7, 2017, 4:49 PM CST for Wilcox County, Alabama. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 7, 2017, 4:49 PM CST (22:49 UTC)
Expired
Feb 7, 2017, 5:30 PM CST
In force
41 min
Issued by
NWS Mobile, AL

County Wilcox County, AL

The radar

The Maxwell AFB radar (KMXX), 126 km from the middle of the area, began a volume at 22:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 10.8 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2017-02-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2017-02-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 157 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
880 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
157 m²/s²
0-3 km storm-relative helicity
224 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

234 
WWUS84 KMOB 072249
SPSMOB

Special Weather Statement
National Weather Service Mobile AL
449 PM CST TUE FEB 7 2017
 
ALZ054-057-072330-
Wilcox AL-Butler AL-
449 PM CST TUE FEB 7 2017

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHWESTERN BUTLER AND SOUTHEASTERN WILCOX COUNTIES UNTIL 530 PM
CST...

At 449 PM CST, the strong thunderstorm was located 7 miles southeast
of Camden, moving east at 35 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Greenville and Pine Apple. 

A tornado watch remains in effect until 600 PM CST for south central
Alabama.

LAT...LON 3196 8686 3196 8664 3183 8663 3183 8729
      3198 8730 3203 8686
TIME...MOT...LOC 2249Z 266DEG 31KT 3190 8721 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Feb 7, 4:23 PM CST, 26 minutes earlier.

Area forecast discussion, Feb 7, 4:23 PM CST, 26 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
423 PM CST Tue Feb 7 2017

.NEAR TERM /Now Through Wednesday/...Large complex of showers and
thunderstorms continues to push across south central/southwest
AL and the northwest FL Panhandle, with a linear complex of strong
to severe convection extending from the northwest FL Panhandle
through coastal portions of southwest AL. We have recently started
receiving reports of severe wind gusts around Gulf Shores AL and
Okaloosa Island as intense linear convection crossed these
locations. Convection has ended for the most part across southeast
MS and interior southwest AL, though there is still some
potential for re-development of isolated to scattered cells with
some hail potential over these locations. The tornado threat has
greatly diminished over southeast MS and interior southwest AL,
and have cancelled the Tornado Watch for these locations. The
Tornado Watch continues until 6 PM for the rest of south central
and southwest AL and the northwest FL Panhandle.

No significant changes to the rest of the short term. Convection
should gradually diminish from west to east this evening as the
shortwave trough advances across the forecast area. Drier deep
layer airmass will spread across the area tonight into Wednesday.
Still some hint that isolated showers or possibly a thunderstorm
could develop again Wednesday. but overall lack of moisture and
some capping should allow for no more than 20% POPs. Severe
potential looks quite low now Wednesday. May need to watch for
patchy fog development again tonight and will let next shifts
assess closer. Temperature forecast looks fine. /21

.SHORT TERM /Wednesday night Through Friday night/...A cold front
will move through the area Wednesday night into Thursday morning. A
few light showers are possible before the cooler and drier airmass
takes over. Northwesterly flow aloft and building sfc high pressure
will lead to a dry and clear period through Friday. Lows Wednesday
night will be in the mid and upper 40s inland to mid and upper 50s
along the coast. Thursday night lows will fall into the mid 30s
inland to low 40s along the coast. Friday night lows in the upper
40s inland to mid and upper 50s along the coast. Highs on Thursday
and Friday will be in the low to mid 60s in most areas. /13

.LONG TERM /Saturday Through Tuesday/...Upper ridging builds over
the weekend into early next week. This will lead to warming temps
along with increasing moisture levels. Most of the period will be
dry with small rain chances returning late in the period as the next
system approaches. Temps will climb into the low to mid 70s over the
weekend into next week. /13

&&

.MARINE...Strong to severe storms will continue to impact the
marine area late this afternoon and early this evening. Tornado
Watch #27 continues for bays/sounds and offshore waters out 20 NM
until 6 PM. High resolution guidance indicates potential for
southwesterly winds to strengthen over the offshore waters late
this afternoon and this evening. Potential for sustained winds
15-25 knots with higher gusts will support issuance of a small
craft advisory through midnight. A cold front moves over the
marine area late Wednesday night into early Thursday, leading to
a moderate to strong offshore flow and building seas through early
Friday. Winds will become more southerly and decrease with seas
subsiding this weekend.

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      61  76  53  65 /  30  20  10   0
Pensacola   63  74  55  66 /  40  20  10   0
Destin      64  73  58  66 /  50  20  20   0
Evergreen   60  78  51  62 /  40  20  20   0
Waynesboro  60  76  47  61 /  20  20  10   0
Camden      59  77  48  59 /  30  20  20   0
Crestview   61  77  55  66 /  40  20  20   0

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through Wednesday afternoon for ALZ265-266.

FL...High Rip Current Risk through Wednesday afternoon for FLZ202-204-
     206.

MS...None.
GM...Small Craft Advisory until midnight CST tonight for GMZ650-655-
     670-675.

&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, Feb 7, 10:29 AM CST, 6 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Mobile AL
1029 AM CST Tue Feb 7 2017

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-081630-
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central-
Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland-
Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal-
Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George-
1029 AM CST Tue Feb 7 2017

This Hazardous Weather Outlook is for portions of south central
Alabama...southwest Alabama...northwest Florida and southeast
Mississippi.

.DAY ONE...Today and Tonight

There is an enhanced risk of severe weather across southeast
Mississippi, and portions of southwest Alabama and the northwest
Florida Panhandle. The enhanced risk area is generally along and
to the south of a Waynesboro Mississippi, Jackson Alabama, Brewton
Alabama line. There is a slight risk of severe thunderstorms
across the rest of south central Alabama and the northwest Florida
Panhandle.

Thunderstorms...some severe...will move east across the area
today in association with a passing upper level disturbance.
Storms will move into our southeast Mississippi counties from the
west late this morning, then move east across southwest Alabama
and into the western Florida panhandle this afternoon, before
finally exiting south central alabama and the western Florida
Panhandle by early this evening. Large hail of golfball sized or
larger and damaging winds will be the primary threats associated
with these storms, but isolated tornadoes are also possible.

There is a high risk of dangerous rip currents along the beaches
of Alabama and the western Florida Panhandle today and tonight.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Another round of storms is expected on Wednesday as a cold front
approaches from the west and moves across the area on Wednesday
night. The potential for severe storms is currently expected to be
much less on Wednesday, but there is still a marginal risk of
severe weather generally north and east of a Camden to Andalusia
line. Damaging wind and large hail will be the primary threats.

A high risk of dangerous rip currents continues along the beaches
of Alabama and the western Florida panhandle through
Wednesday and will possibly need to be extended through Wednesday
night into early Thursday morning.

.SPOTTER INFORMATION STATEMENT...

Emergency management and storm spotter group activation will be
requested today.

GMZ630>635-650-655-670-675-081630-
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-Choctawhatchee Bay-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Destin to Pensacola FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Destin to Pensacola FL from 20 to 60 NM-
1029 AM CST Tue Feb 7 2017

This Hazardous Weather Outlook is for portions of the coastal
waters of Alabama and northwest Florida.

.DAY ONE...Today and Tonight

Scattered to numerous thunderstorms will develop over the marine
area today. Some storms will become severe with large hail,
locally high winds and seas, frequent lightning and very heavy
rain.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Moderate to strong onshore flow is expected Wednesday ahead of an
approaching cold front. Frontal passage is expected Wednesday
night into early Thursday, creating a moderate to strong offshore
flow and building seas in its wake, making hazardous conditions
for small craft.

In the hours before

Local storm report, Feb 7, 4:43 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MOBILE AL
443 PM CST TUE FEB 07 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     TSTM WND GST     6 W DESTIN              30.40N 86.59W
02/07/2017  M87.00 MPH       OKALOOSA           FL   MESONET

            WEATHERFLOW STATION IN OKALOOSA ISLAND FISHING PIER
            RECORDED A WIND GUST OF 87 MPH.

&&

DJOHNSON
Local storm report, Feb 7, 4:45 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MOBILE AL
445 PM CST TUE FEB 07 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     TSTM WND GST     4 W DESTIN              30.40N 86.56W
02/07/2017  M87.00 MPH       OKALOOSA           FL   MESONET

            WEATHERFLOW STATION IN FORT WALTON BEACH RECORDED A WIND
            GUST OF 87 MPH.

&&

DJOHNSON
Local storm report, Feb 7, 4:46 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MOBILE AL
446 PM CST TUE FEB 07 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     TSTM WND GST     6 W DESTIN              30.40N 86.59W
02/07/2017  E60.00 MPH       OKALOOSA           FL   TRAINED SPOTTER

            TRAINED SPOTTER ESTIMATED WIND GUST OF 60 MPH.

&&

DJOHNSON
Local storm report, Feb 7, 4:48 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
448 PM CST TUE FEB 07 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     TSTM WND DMG     4 W NAVARRE             30.40N 86.93W
02/07/2017                   SANTA ROSA         FL   FIRE DEPT/RESCUE

            TREE ON HOME. SEVERAL TREES REPORTED DOWN IN ROAD. FENCE
            DAMAGE REPORTED.

&&

10
Local storm report, Feb 7, 4:49 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
449 PM CST TUE FEB 07 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0339 PM     TSTM WND GST     5 ESE DESTIN            30.39N 86.41W
02/07/2017  M64.00 MPH       OKALOOSA           FL   MESONET

            WEATHERFLOW SITE EAST OF DESTIN REPORTED A WIND GUST OF
            64 MPH.

&&

JFB
Special weather statement, Feb 7, 4:49 PM CST, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
449 PM CST TUE FEB 7 2017

ALZ054-057-072330-
Wilcox AL-Butler AL-
449 PM CST TUE FEB 7 2017

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHWESTERN BUTLER AND SOUTHEASTERN WILCOX COUNTIES UNTIL 530 PM
CST...

At 449 PM CST, the strong thunderstorm was located 7 miles southeast
of Camden, moving east at 35 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Greenville and Pine Apple.

A tornado watch remains in effect until 600 PM CST for south central
Alabama.

LAT...LON 3196 8686 3196 8664 3183 8663 3183 8729
      3198 8730 3203 8686
TIME...MOT...LOC 2249Z 266DEG 31KT 3190 8721

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 7, 5:58 AM CSTRip Current StatementMOBBaldwin, Mobile42 hr
Feb 7, 10:16 AM CSTSevere Thunderstorm WarningMOBChoctaw, Washington59 min
Feb 7, 10:29 AM CSTSpecial Weather StatementMOBClarke46 min
Feb 7, 10:47 AM CSTSpecial Weather StatementMOBMobile28 min
Feb 7, 10:57 AM CSTSpecial Marine WarningMOB33 min
Feb 7, 11:17 AM CSTSpecial Weather StatementMOBClarke, Washington43 min
Feb 7, 11:33 AM CSTSevere Thunderstorm WarningMOBClarke, Monroe, Washington, Wilcox42 min
Feb 7, 12:06 PM CSTSpecial Weather StatementMOBEscambia39 min
Feb 7, 12:12 PM CSTSpecial Weather StatementMOBConecuh, Monroe33 min
Feb 7, 12:34 PM CSTSpecial Marine WarningMOB41 min
Feb 7, 12:42 PM CSTSpecial Marine WarningMOB63 min
Feb 7, 12:49 PM CSTSpecial Weather StatementMOBButler, Crenshaw41 min
Feb 7, 1:00 PM CSTSpecial Weather StatementMOBBaldwin, Mobile30 min
Feb 7, 1:06 PM CSTSevere Thunderstorm WarningMOBBaldwin, Mobile39 min
Feb 7, 1:11 PM CSTSevere Thunderstorm WarningMOBMobile49 min
Feb 7, 1:21 PM CSTAreal Flood AdvisoryMOBMobile3 hr
Feb 7, 1:27 PM CSTSpecial Weather StatementMOBBaldwin48 min
Feb 7, 1:44 PM CSTSpecial Marine WarningMOB46 min
Feb 7, 1:46 PM CSTSevere Thunderstorm WarningMOBBaldwin, Mobile44 min
Feb 7, 1:49 PM CSTSpecial Marine WarningMOB56 min
Feb 7, 1:52 PM CSTSpecial Weather StatementMOBConecuh38 min
Feb 7, 2:02 PM CSTSevere Thunderstorm WarningMOBBaldwin, Mobile58 min
Feb 7, 2:20 PM CSTSpecial Weather StatementMOBButler, Conecuh, Crenshaw40 min
Feb 7, 2:26 PM CSTSpecial Weather StatementMOBCovington, Escambia49 min
Feb 7, 2:30 PM CSTSpecial Marine WarningMOB45 min
Feb 7, 2:32 PM CSTSpecial Marine WarningMOB58 min
Feb 7, 2:33 PM CSTSpecial Marine WarningMOB42 min
Feb 7, 2:45 PM CSTSpecial Marine WarningMOB60 min
Feb 7, 2:49 PM CSTSmall Craft AdvisoryMOB9 hr
Feb 7, 2:57 PM CSTAreal Flood AdvisoryMOBBaldwin, Mobile3 hr
Feb 7, 2:58 PM CSTSevere Thunderstorm WarningMOBBaldwin, Mobile62 min
Feb 7, 3:01 PM CSTSevere Thunderstorm WarningMOBBaldwin59 min
Feb 7, 3:10 PM CSTSpecial Weather StatementMOBCovington35 min
Feb 7, 3:14 PM CSTSpecial Marine WarningMOB61 min
Feb 7, 3:27 PM CSTSpecial Marine WarningMOB63 min
Feb 7, 3:40 PM CSTSpecial Marine WarningMOB65 min
Feb 7, 3:59 PM CSTSevere Thunderstorm WarningMOBBaldwin, Mobile46 min
Feb 7, 4:04 PM CSTSevere Thunderstorm WarningMOBBaldwin41 min
Feb 7, 4:14 PM CSTSpecial Marine WarningMOB61 min
Feb 7, 4:25 PM CSTSpecial Marine WarningMOB65 min
Feb 7, 4:44 PM CSTSevere Thunderstorm WarningMOBBaldwin35 min
Feb 7, 4:48 PM CSTSpecial Marine WarningMOB27 min
Feb 7, 5:02 PM CSTSpecial Weather StatementMOBConecuh43 min
Feb 7, 5:12 PM CSTSpecial Marine WarningMOB63 min
Feb 7, 1:09 PM CSTSpecial Weather StatementMOBOkaloosa51 min
Feb 7, 5:44 PM CSTSpecial Weather StatementMOBEscambia46 min
Feb 7, 9:02 AM CSTSpecial Weather StatementMOBWayne43 min
Feb 7, 9:44 AM CSTSpecial Weather StatementMOBGreene, Perry, Wayne46 min
Feb 7, 11:43 AM CSTSpecial Weather StatementMOBPerry32 min
Feb 7, 12:26 PM CSTSpecial Weather StatementMOBGeorge49 min

Nearby

Special Weather Statements in Alabama, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.